Alert archive / Montana / Tornado Warnings in 2013
Tornado Warning 9, NWS Billings, MT
NWS Billings, MT issued this tornado warning at May 26, 2013, 8:50 PM MDT for Treasure County, Yellowstone County, Montana. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 26, 2013, 8:50 PM MDT (02:50 UTC)
- Expired
- May 26, 2013, 9:30 PM MDT
- In force
- 40 min
- Issued by
- NWS Billings, MT
- Area
- Storm-based polygon
Counties Treasure County, MT, Yellowstone County, MT
The radar
The Billings radar (KBLX), 98 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 26, 9:05 PM MDT | HAIL 1.75 | 3 Nnw Custer, MT | REPORTED 1.25 INCHES OF RAIN FROM THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:47 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 2.8 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2432 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
461
WFUS55 KBYZ 270250
TORBYZ
MTC103-111-270330-
/O.NEW.KBYZ.TO.W.0009.130527T0250Z-130527T0330Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BILLINGS MT
850 PM MDT SUN MAY 26 2013
THE NATIONAL WEATHER SERVICE IN BILLINGS HAS ISSUED A
* TORNADO WARNING FOR...
EASTERN YELLOWSTONE COUNTY IN SOUTH CENTRAL MONTANA...
CENTRAL TREASURE COUNTY IN SOUTHEAST MONTANA...
* UNTIL 930 PM MDT
* AT 844 PM MDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THE PUBLIC REPORTS FUNNEL CLOUD
ASSOCIATED WITH THIS STORM AS WELL. THIS DANGEROUS STORM WAS
LOCATED NEAR CUSTER...OR 16 MILES SOUTHWEST OF HYSHAM...AND MOVING
NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CUSTER...MYERS AND BIGHORN AND I-94 BETWEEN CUSTER AND HYSHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 4609 10708 4601 10743 4605 10743 4605 10754
4605 10755 4616 10763 4635 10734
TIME...MOT...LOC 0244Z 234DEG 19KT 4612 10749
$$
TESAR1 follow-up statement
913
WWUS55 KBYZ 270318
SVSBYZ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
918 PM MDT SUN MAY 26 2013
MTC103-111-270330-
/O.CON.KBYZ.TO.W.0009.000000T0000Z-130527T0330Z/
YELLOWSTONE MT-TREASURE MT-
918 PM MDT SUN MAY 26 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 930 PM MDT FOR EASTERN
YELLOWSTONE AND CENTRAL TREASURE COUNTIES...
AT 912 PM MDT...TRAINED WEATHER SPOTTERS HAVE REPORTED A FUNNEL
CLOUD AND RADAR CONTINUES TO INDICATE STRONG ROTATION. A TORNADO MAY
DEVELOP AT ANY TIME JUST SOUTH OF I-94 NEAR BIG HORN. THIS DANGEROUS
STORM WAS MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CUSTER...MYERS AND BIGHORN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES ARE EXTREMELY DIFFICULT TO SEE AND CONFIRM AT NIGHT. DO NOT
WAIT TO SEE OR HEAR THE TORNADO. TAKE COVER NOW!
&&
LAT...LON 4609 10708 4601 10743 4605 10743 4605 10754
4605 10755 4616 10763 4635 10734
TIME...MOT...LOC 0312Z 234DEG 19KT 4622 10730
$$
TESARWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this tornado warning went out at May 26, 8:17 PM MDT, 33 minutes earlier.
Area forecast discussion, May 26, 8:17 PM MDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BILLINGS MT
817 PM MDT SUN MAY 26 2013
.UPDATE...
LOTS OF HAIL REPORTS THIS EVENING WITH WORST HIT AREA PROBABLY THE
STORY TO BIG HORN AREA IN SHERIDAN COUNTY WYOMING WHERE GOLFBALL TO
TENNIS BALL SIZE HAIL WAS REPORTED WITH ANOTHER WAVE OF STORMS
PRODUCING QUARTER SIZE HAIL IN THE SAME AREA LATER ON.
CURRENTLY THE MAIN FORCING TRIGGER...A WEAK VORT LOBE...IS MOVING
ACROSS THE CENTRAL ZONES EXTENDING DOWN INTO SHERIDAN COUNTY. THIS
IS EXPECTED TO ALL MOVE SLOWLY EAST/NORTHEAST THROUGH THE
REMAINDER OF THE EVENING. THE INTENSE CONVECTION WILL LIKELY
DIMINISH BY 10 PM AS THE DIURNAL HEATING CYCLE ENDS. WE MAY SEE A
COMPLEX FORM OVER EASTERN MONTANA WITH PLENTY OF RAINFALL
OVERNIGHT. I HAVE ADJUSTED POPS ACCORDING TO RADAR AND SATELLITE
TRENDS COMBINED WITH THE MOST RECENT MODEL GUIDANCE.
JET MAX ROUNDING TROUGH IN THE GREAT BASIN AND
ASSOCIATED WITH STRONGER SHORT WAVE TROUGH THIS EVENING WILL COME
UP THROUGH SOUTHERN IDAHO AND INTO OUR REGION BY EARLY TOMORROW.
TROUGH AXIS WILL MOVE THROUGH BILLINGS AROUND 3 PM...PUSHING MOST
OF THE STRONGER CONVECTION TO THE EAST LATE TOMORROW. BT
&&
.SHORT TERM...VALID FOR MON AND TUE...
SEVERE THUNDERSTORM WATCH 222 HAS BEEN IS IN EFFECT UNTIL 10 PM
FOR MUCH OF THE FORECAST AREA.
ANOTHER ROUND OF SEVERE CONVECTION EXPECTED LATE THIS AFTERNOON
AND EVENING. DEWPOINTS IN THE 50S AS FAR WEST AS BILLINGS AS
ATMOSPHERE PRIMING UP. CRAVEN SEVERE WEATHER INDEX PEAKS ABOUT 600
PM IN OUR AREA WITH HIGHEST VALUES FROM EASTERN CARBON COUNTY TO
CUSTER AND POWDER RIVER COUNTIES THIS EVENING. TRIGGER WILL BE A
WEAK DISTURBANCE IN EASTERN UTAH TRACKING ACROSS THE BEARTOOTHS
AND INTO THE HIGH PLAINS LATE TODAY. VERTICAL WIND PROFILE NOT AS
STRONG AS YESTERDAY ACCORDING TO PROGGS...BUT VAD WIND PROFILE
FROM KBLX IS STRONGER THAN PROGGED AND DIRECTIONAL SHEAR STILL
EXCELLENT TO SUPPORT UPDRAFTS AND HAIL PRODUCING STORMS...WHICH
WILL BE THE MAIN THREAT FOLLOWED BY LIGHTNING...TORRENTIAL
RAINFALL. STORMS WILL LIKELY SHOW LOTS OF SPIN BY THE TIME THEY
APPROACH ROSEBUD...BIG HORN AND SHERIDAN COUNTIES. INSTABILITY NOT
AS GREAT AS YESTERDAY...SO WE WILL NOT MENTION ISOLATED TORNADO
AT THIS TIME. FORCING AND STORMS WILL LINGER IN THE EAST LATE THIS
EVENING BEFORE EXITING INTO THE DAKOTAS.
FOR MONDAY...STRONG SHORT WAVE TROUGH IN THE MEAN SW FLOW ALOFT
TRACKS OVER MONTANA. THE NEW PROGGS SHOW THE TRACK A LITTLE
FURTHER SOUTH THAN YESTERDAYS MODEL CYCLES. SO THE CHANCE OF BEING
DRY SLOTTED IS A LITTLE LESS. BUMPED POPS UP A LITTLE FOR MONDAY
OVER THE WEST AND SOUTH...BUT THE NORTH AND EAST WILL HAVE THE
BEST CHANCE OF STRONG CONVECTION AS CONVERGENCE ALONG BOUNDARY
ASSOCIATED WITH THE SHORT WAVE WILL LIKELY FORM ONCE THE DOWNSLOPE
DEVELOPS IN BILLINGS. THIS AREA WILL THEN MOVE INTO A BETTER
ENVIRONMENT TO SUPPORT DEEP CONVECTION TO THE NORTH AND NEAR THE
DAKOTA BORDER.
WE SHOULD THEN DRY OUT MONDAY NIGHT AND INTO TUESDAY MORNING AS A
SHORT WAVE RIDGE DEVELOPS OVER US. HOWEVER...BY TUESDAY AFTERNOON
THE MAIN UPPER TROUGH TO OUR WEST MOVES INTO THE ROCKIES WITH
DIVERGENCE AND HEIGHT FALLS GENERATING PLENTY OF LIFT. THIS MEANS
AN INCREASING CHANCE OF PRECIPITATION LATE TUESDAY THROUGH TUESDAY
NIGHT. BT
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
AN UNSETTLED EXTENDED PERIOD WAS STILL ON TAP FOR THE FORECAST
AREA. MODELS WERE IN GOOD AGREEMENT IN BRINGING A NEGATIVELY
TILTED TROUGH THROUGH THE REGION WED THROUGH THU. MODELS HAD
COPIOUS AMOUNTS OF QPF OVER THE AREA WITH THE GFS SHOWING MORE QPF
THAN THE OTHER MODELS. GFS ALSO HAD PRECIPITABLE WATERS OVER AN
INCH OVER THE EASTERN HALF OF THE AREA. CHANCES FOR THUNDER WILL
BE BETTER ON WED THAN THU DUE TO GREATER INSTABILITY. CONTINUED
THE LIKELY POPS FOR BOTH DAYS. MIXING WILL BE LIMITED BOTH DAYS
IN A COOL MOIST AIRMASS. HAVE LOWERED TEMPERATURES FOR THIS
PERIOD.
MODELS DIVERGED WITH THE PATTERN BEGINNING ON FRI AS THE ECWMF
LINGERED THE UPPER TROUGH/LOW OVER THE REGION WHILE THE GFS
SHIFTED IT TO THE E. BOTH MODELS TRIED TO BUILD IN SOME UPPER
RIDGING FOR SAT. MODELS HAD VARYING PRECIPITATION AMOUNTS FOR FRI
SO JUST CONTINUED THE SCATTERED POPS FOR NOW. SAT LOOKED DRIER SO
CONTINUED THE CLIMATOLOGICAL POPS. THE RIDGE WILL SHIFT E ON SUN.
KEPT CLIMATOLOGICAL POPS FOR THIS PERIOD TOO. FRI WILL BE ANOTHER
COOL DAY WHILE SAT AND SUN WILL FEATURE A WARMING TREND. ARTHUR
&&
.AVIATION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA
THROUGH MOST OF THE EVENING. THE PRECIPITATION WILL BE
ACCOMPANIED BY MVFR TO LIFR CONDITIONS...AFFECTING MAINLY KMLS
AND KSHR...AND LINGERING OVER KBHK LATER TONIGHT. MANY STORMS
WILL HAVE HAIL. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN MONDAY
AS A STRONG SHORT WAVE MOVES ACROSS THE REGION. BT
&&
.PRELIMINARY POINT TEMP/POPS...
MON TUE WED THU FRI SAT SUN
-----------------------------------------------------------
BIL 050/072 049/074 051/068 051/062 047/066 049/069 050/072
43/T 24/T 56/T 65/T 54/T 33/T 33/T
LVM 043/068 040/070 043/060 045/055 042/063 040/068 041/071
33/T 23/T 56/T 55/T 55/T 33/T 33/T
HDN 052/076 045/076 051/073 051/065 047/066 050/069 051/075
33/T 24/T 46/T 66/T 55/T 44/T 33/T
MLS 055/075 051/078 055/070 055/066 050/067 052/069 053/073
74/T 32/T 56/T 66/T 54/T 44/T 33/T
4BQ 053/075 049/076 051/072 049/067 048/065 048/067 049/073
54/T 23/T 36/T 66/T 55/T 44/T 32/T
BHK 054/073 048/075 051/065 052/066 048/065 049/068 050/069
56/T 42/T 46/T 66/T 54/T 44/T 33/T
SHR 045/072 045/072 047/071 046/064 044/064 045/069 046/072
62/T 24/T 46/T 65/T 44/T 33/T 33/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...SEVERE THUNDERSTORM WATCH 222 IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR ZONES 29>32-35-36-38-42-57-58-63.
WY...SEVERE THUNDERSTORM WATCH 222 IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, May 26, 3:57 PM MDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 357 PM MDT SUN MAY 26 2013 MTZ028>042-056>058-063>068-WYZ098-099-272200- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 357 PM MDT SUN MAY 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON THROUGH THIS EVENING. SOME STORMS MAY PRODUCE LARGE HAIL AND VERY HEAVY RAINFALL. RESIDENTS AND TRAVELERS ACROSS THE AREA SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND PLAN THEIR EVENING ACTIVITIES ACCORDINGLY. PLEASE HEED WEATHER WARNINGS SERIOUSLY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON FROM ROSEBUD COUNTY EASTWARD TO THE DAKOTA BORDER. PEOPLE WITH OUTDOOR ACTIVITIES SHOULD CHECK THE LATEST FORECAST AND MONITOR THEIR LOCATION FOR WEATHER ALERTS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, May 26, 6:52 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 652 PM MDT SUN MAY 26 2013 MTC003-111-270130- BIG HORN MT-YELLOWSTONE MT- 652 PM MDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL BIG HORN AND CENTRAL YELLOWSTONE COUNTIES UNTIL 730 PM MDT... AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR POMPEYS PILLAR...OR 23 MILES NORTHWEST OF HARDIN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... BALLANTINE...POMPEYS PILLAR AND WORDEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4620 10756 4590 10783 4587 10830 4617 10814 TIME...MOT...LOC 0047Z 206DEG 11KT 4594 10801 STC
Special weather statement, May 26, 7:20 PM MDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BILLINGS MT 720 PM MDT SUN MAY 26 2013 WYC033-270200- SHERIDAN WY- 720 PM MDT SUN MAY 26 2013 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 800 PM MDT... AT 715 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG THUNDERSTORM PRODUCING PEA SIZED HAIL NEAR STORY...OR 11 MILES SOUTH OF SHERIDAN...MOVING NORTH AT 30 MPH. HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SHERIDAN...STORY...BANNER...BECKTON...PARKMAN...WYARNO AND BIG HORN. LAT...LON 4487 10730 4492 10653 4456 10653 4456 10714 TIME...MOT...LOC 0115Z 198DEG 24KT 4463 10691 CHURCH
Local storm report, May 26, 7:25 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
725 PM MDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 5 NE SHERIDAN 44.84N 106.88W
05/26/2013 M1.50 INCH SHERIDAN WY PUBLIC
WYARNO,WY
&&
CAROLYNWSpecial weather statement, May 26, 7:39 PM MDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
739 PM MDT SUN MAY 26 2013
MTC003-065-103-111-270215-
BIG HORN MT-YELLOWSTONE MT-TREASURE MT-MUSSELSHELL MT-
739 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWEST CENTRAL BIG HORN...
CENTRAL YELLOWSTONE...WEST CENTRAL TREASURE AND SOUTHEASTERN
MUSSELSHELL COUNTIES UNTIL 815 PM MDT...
AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
AN AREA OF STRONG THUNDERSTORMS ACROSS CENTRAL YELLOWSTONE
COUNTY...MOVING NORTHEAST AT 25 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOCKWOOD...WORDEN...HUNTLEY...BALLANTINE...POMPEYS PILLAR...SHEPHERD
AND CORINTH. BILLINGS IS NOT INCLUDED IN THIS SIGNIFICANT WEATHER
ADVISORY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4636 10759 4598 10770 4553 10811 4553 10851
4634 10844
TIME...MOT...LOC 0134Z 202DEG 18KT 4605 10812
STCSpecial weather statement, May 26, 7:40 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BILLINGS MT
740 PM MDT SUN MAY 26 2013
MTC087-103-270230-
ROSEBUD MT-TREASURE MT-
740 PM MDT SUN MAY 26 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROSEBUD AND NORTHERN
TREASURE COUNTIES UNTIL 830 PM MDT...
AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF HYSHAM...MOVING NORTHEAST
AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SUMATRA AND INGOMAR BY 8 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO PONDING OF WATER ON AREA ROADWAYS. DO NOT DRIVE YOUR VEHICLE
THROUGH WATER COVERED ROADWAYS.
&&
LAT...LON 4671 10712 4652 10693 4634 10743 4645 10753
4657 10772 4683 10742
TIME...MOT...LOC 0134Z 227DEG 17KT 4649 10747
HUMPHREYLocal storm report, May 26, 8:43 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BILLINGS MT
843 PM MDT SUN MAY 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 PM HAIL 1 W STORY 44.58N 106.91W
05/26/2013 E1.00 INCH SHERIDAN WY TRAINED SPOTTER
&&The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:39 PM MDT | Tornado Warning | BYZ | Powder River | 51 min |
| May 26, 6:45 PM MDT | Tornado Warning | BYZ | Musselshell, Rosebud, Treasure, Yellowstone | 45 min |
| May 26, 6:52 PM MDT | Special Weather Statement | BYZ | Yellowstone | 38 min |
| May 26, 7:39 PM MDT | Special Weather Statement | BYZ | Yellowstone | 36 min |
| May 26, 7:40 PM MDT | Special Weather Statement | BYZ | Treasure | 50 min |
| May 26, 7:57 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Yellowstone | 63 min |
| May 26, 8:30 PM MDT | Severe Thunderstorm Warning | BYZ | Treasure, Yellowstone | 60 min |
| May 26, 8:44 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud, Treasure | 61 min |
| May 26, 8:59 PM MDT | Tornado Warning | BYZ | Rosebud | 31 min |
| May 26, 9:13 PM MDT | Flash Flood Warning | BYZ | Big Horn, Musselshell, Treasure, Yellowstone | 3 hr |
| May 26, 9:31 PM MDT | Tornado Warning | BYZ | Rosebud, Treasure | 44 min |
| May 26, 9:44 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud | 61 min |
| May 26, 10:14 PM MDT | Special Weather Statement | BYZ | Treasure | 46 min |
| May 26, 10:21 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud, Treasure | 39 min |
| May 26, 10:35 PM MDT | Special Weather Statement | BYZ | Wheatland | 40 min |
| May 26, 11:05 PM MDT | Special Weather Statement | BYZ | Rosebud | 40 min |
| May 27, 9:45 AM MDT | Special Weather Statement | BYZ | Powder River | 60 min |
| May 27, 11:10 AM MDT | Special Weather Statement | BYZ | Carbon | 65 min |
| May 27, 11:16 AM MDT | Special Weather Statement | BYZ | Carter | 44 min |
| May 27, 11:59 AM MDT | Special Weather Statement | BYZ | Yellowstone | 61 min |
| May 27, 12:21 PM MDT | Special Weather Statement | BYZ | Golden Valley, Musselshell | 39 min |
| May 27, 1:01 PM MDT | Special Weather Statement | BYZ | Big Horn | 44 min |
| May 27, 1:06 PM MDT | Special Weather Statement | BYZ | Yellowstone | 54 min |
| May 27, 1:12 PM MDT | Special Weather Statement | BYZ | Musselshell | 63 min |
| May 27, 2:12 PM MDT | Severe Thunderstorm Warning | BYZ | Powder River, Rosebud | 48 min |
| May 27, 2:12 PM MDT | Severe Thunderstorm Warning | BYZ | Big Horn, Powder River | 63 min |
| May 27, 3:06 PM MDT | Flash Flood Warning | BYZ | Big Horn, Powder River, Rosebud, Treasure | 3 hr |
| May 27, 3:06 PM MDT | Special Weather Statement | BYZ | Rosebud | 54 min |
| May 27, 3:20 PM MDT | Special Weather Statement | BYZ | Custer, Rosebud | 70 min |
| May 27, 4:52 PM MDT | Special Weather Statement | BYZ | Carter | 38 min |
Nearby
Tornado Warnings in Montana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.